Alert archive / Alaska / Blizzard Watches in 2008
Blizzard Watch 7, NWS Anchorage, AK
NWS Anchorage, AK issued this blizzard watch at Jan 25, 2008, 11:07 AM AKST. It took effect at Jan 26, 2008, 6:00 PM AKST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 25, 2008, 11:07 AM AKST (20:07 UTC)
- In effect from
- Jan 26, 2008, 6:00 PM AKST
- Expired
- Jan 26, 2008, 5:09 AM AKST
- In force
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK42 PAFC 260107 WSWALU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 407 PM AST FRI JAN 25 2008 .ANOTHER STRONG WEATHER FRONT MOVING ACROSS EAST ACROSS THE BERING SEA WILL BRING THE POSSIBILITY OF BLIZZARD CONDITIONS TO THE KUSKOKWIM DELTA SATURDAY NIGHT...MAINLY FOR THE COAST. AKZ155-261430- /X.NEW.PAFC.BZ.A.0007.080127T0300Z-080127T1400Z/ KUSKOKWIM DELTA- INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND 407 PM AST FRI JAN 25 2008 ...BLIZZARD WATCH IN EFFECT FROM SATURDAY EVENING THROUGH LATE SATURDAY NIGHT ALONG THE COAST... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD WATCH ALONG THE COAST...WHICH IS IN EFFECT FROM SATURDAY EVENING THROUGH LATE SATURDAY NIGHT. SOUTHEAST WINDS WILL INCREASE TO 25 TO 40 MPH SATURDAY EVENING AS SNOWFALL ARRIVES TO THE KUSKOKWIM DELTA COAST. THE COMBINATION OF WINDS AND SNOWFALL MAY LEAD TO BLIZZARD CONDITIONS WITH VISIBILITIES REDUCED TO ONE QUARTER MILE OR LESS ALONG THE COAST. ALTHOUGH BLOWING SNOW IS POSSIBLE INLAND AS WELL...WINDS ARE EXPECTED TO BE A LITTLE LIGHTER WITH BLIZZARD CONDITIONS NOT EXPECTED. A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITE-OUT CONDITIONS AND MAKE TRAVEL VERY DANGEROUS. $$ FOISY
1 follow-up statement
000 WWAK42 PAFC 261409 WSWALU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 509 AM AST SAT JAN 26 2008 .ANOTHER STRONG WEATHER FRONT MOVING ACROSS EAST ACROSS THE BERING SEA WILL BRING BLIZZARD CONDITIONS TO THE KUSKOKWIM DELTA THIS AFTERNOON...MAINLY ALONG THE COAST. AKZ155-270215- /X.UPG.PAFC.BZ.A.0007.080127T0300Z-080127T1400Z/ /X.NEW.PAFC.BZ.W.0010.080127T0000Z-080127T1400Z/ KUSKOKWIM DELTA- INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND 509 AM AST SAT JAN 26 2008 ...BLIZZARD WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 5 AM AST SUNDAY ALONG THE COAST... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 5 AM AST SUNDAY. THE BLIZZARD WATCH IS NO LONGER IN EFFECT. SOUTHEAST WINDS WILL INCREASE TO 25 TO 35 MPH THIS AFTERNOON AS SNOWFALL ARRIVES TO THE KUSKOKWIM DELTA COAST. THE COMBINATION OF WINDS AND SNOWFALL WILL LEAD TO BLIZZARD CONDITIONS WITH VISIBILITIES REDUCED TO ONE QUARTER MILE OR LESS ALONG THE COAST. ALTHOUGH BLOWING SNOW IS LIKELY INLAND AS WELL...WINDS ARE EXPECTED TO BE A LITTLE LIGHTER WITH BLIZZARD CONDITIONS NOT EXPECTED. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. $$
What forecasters said that day
The local office's own words before this blizzard watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this blizzard watch went out at Jan 25, 12:00 AM AKST, 11 hours 7 minutes earlier.
Area forecast discussion, Jan 25, 12:00 AM AKST, 11 hours 7 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
500 AM AST FRI JAN 25 2008
.MODEL DISCUSSION...THE SYSTEM NOW AFFECTING SOUTHCENTRAL AND MOVING
TOWARD SOUTHEAST ALASKA IS PROGRESSING MUCH FASTER THAN WHAT ANY
MODEL HAD...FORECASTS WERE ADJUSTED TO THIS. MODELS ARE IN VERY GOOD
AGREEMENT THROUGH THE WEEKEND. THE MODELS THEN DIVERGE ON THE TRACK
AND STRENGTH OF A NORTH PACIFIC LOW ENTERING THE EASTERN BERING.
.ANALYSIS AND UPPER LEVELS...UPPER LOW IS NORTH OF MACKENZIE BAY WITH
A TROUGH EXTENDING DOWN INTO THE GULF. AT THE BOTTOM...A SURFACE LOW
IS TRAVELING EAST ACROSS THE GULF CONTINUING TO SPREAD SNOW OVER
SOUTHCENTRAL. AN UPPER LEVEL RIDGE STRETCHING OVER EASTERN SIBERIA
AND SOUTHEAST THROUGH THE ALEUTIANS IS MOVING EAST ALONG WITH ITS
SURFACE COUNTERPART. A WEAKENING LOW WEST OF SAINT LAWRENCE ISLAND
CONTINUES TO BRING SNOW SHOWERS TO THE BERING AND PRIBILOFS. A LARGE
LOW SOUTH OF THE KAMCHATKA PENINSULA IS PRODUCING A TRIPLE POINT LOW
JUST WEST OF THE WESTERN ALEUTIANS AND PUSHING ITS WARM FRONT OVER
THE CHAIN.
THE UPPER RIDGE WILL CONTINUE MOVING EAST THROUGH THE WEEKEND TO BE
OVER THE MAINLAND AND CENTRAL GULF BY SUNDAY NIGHT. A LARGE UPPER LOW
WILL FOLLOW BEHIND AND POSITION ITSELF OVER THE WESTERN BERING.
.SHORT TERM FORECAST...
SOUTH AND EAST OF THE ALASKA RANGE...A SHORTWAVE IN THE UPPER TROUGH
WILL DEEPEN THE LOW IN THE GULF WHILE HIGH PRESSURE OVER THE NORTHERN
MAINLAND STRENGTHENS AND PUSHES SOUTH. COMBINED WITH COLD ADVECTION
ON THE BACKSIDE OF THE UPPER LOW...NORTHERLY WINDS WILL BE PICKING UP
AS THE PRESSURE GRADIENT TIGHTENS. LOOK FOR WINDS NEAR THE COPPER
RIVER DELTA AND THOMPSON PASS TO BE OBSERVING SOME OF THE HIGHEST
WINDS TONIGHT AND TOMORROW. THE HIGH PRESSURE FROM THE NORTH AND THE
WEST WILL BRING CLEAR AND DRY CONDITIONS TO THE REGION BY LATE
TONIGHT TO LAST THROUGH THE WEEKEND. SUNDAY THE NEXT SYSTEM FROM THE
WEST WILL PUSH A FRONT OVER KODIAK SUNDAY THEN HEAD NORTHEAST THROUGH
THE GULF.
WESTERN MAINLAND AND ALASKA PENINSULA...SNOW SHOWERS FROM THE
WEAKENING BERING LOW WILL CONTINUE TODAY FOR MUCH OF THE AREA THEN
CLEAR TONIGHT. SATURDAY WILL BRING CLEAR SKIES OVER THE MAINLAND
WHILE A FRONT BRINGS A MIX OF RAIN AND SNOW TO THE PENINSULA.
TEMPERATURES THAT HAD COOLED FROM THE COLD ADVECTION ON THE BACKSIDE
OF THE UPPER LOW WILL HOLD STRONG ENOUGH TO KEEP ALL PRECIPITATION IN
THE FORM OF SNOW OVER THE WESTERN MAINLAND SATURDAY NIGHT THROUGH
MONDAY. A WEAK RIDGE BUILDS IN BEHIND THIS.
BERING/ALEUTIANS/PRIBILOFS...SNOW SHOWERS WILL CONTINUE OVER THE
PRIBILOFS TODAY FROM THE WEAKENING LOW. VERY WARM TEMPERATURES WITH
THE FRONTAL SYSTEM OVER THE WESTERN ALEUTIANS WILL SPREAD RAIN ACROSS
THE CHAIN AND BERING TODAY AND SATURDAY. SNOW SHOWERS WILL FILL IN
BEHIND AS COLD AIR REPLACES FROM THE NORTHWEST AND SLIGHT RIDGING
FILLS IN.
.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...NONE
MARINE...GALE 120 121 130 132 150 172 175 176 179
HEAVY FREEZING SPRAY 121 130 141 185
FIRE WEATHER...NONE
LR JAN 08The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 24, 11:00 PM AKST | Gale Warning | AFC | 4 days | |
| Jan 24, 11:00 PM AKST | Gale Warning | AFC | 4 days | |
| Jan 24, 11:00 PM AKST | Small Craft Advisory | AFC | 35 hr | |
| Jan 24, 11:00 PM AKST | Small Craft Advisory | AFC | 3 days | |
| Jan 24, 11:00 PM AKST | Heavy Freezing Spray Warning | AFC | 36 hr | |
| Jan 25, 2:25 AM AKST | Storm Warning | AFC | 21 hr | |
| Jan 25, 2:44 AM AKST | Blowing Snow Advisory | AFC | 7 hr | |
| Jan 25, 4:45 AM AKST | High Wind Warning | AFC | 53 hr | |
| Jan 25, 11:00 AM AKST | Gale Warning | AFC | 27 hr | |
| Jan 25, 11:00 AM AKST | Gale Warning | AFC | 36 hr | |
| Jan 25, 11:00 AM AKST | Gale Warning | AFC | 3 days | |
| Jan 25, 11:00 AM AKST | Small Craft Advisory | AFC | 6 days | |
| Jan 25, 11:00 AM AKST | Storm Warning | AFC | 12 hr | |
| Jan 25, 11:00 AM AKST | Heavy Freezing Spray Warning | AFC | 36 hr | |
| Jan 25, 11:06 AM AKST | Blizzard Warning | AFC | 35 hr |
Nearby
Blizzard Watches in Alaska, 2008Every blizzard watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.